Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

is it true that I shouldn't eat dark green vegetables while taking plavix?

is it true that I shouldn't eat dark green vegetables while taking plavix?
is it true that I shouldn't eat dark green vegetables while taking plavix?
Wed, 14 Sep 2011
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,  
General & Family Physician 's  Response
Welcome to HCM.

Plavix contains clopidogrel drug.Clopidogrel is an oral, thienopyridine class antiplatelet agent used to inhibit blood clots in coronary artery disease, peripheral vascular disease, and cerebrovascular disease.

Still i have not heard about that to avoid dark green vegetable,but FDA announced that clopidogrel should not be taken with proton pump inhibitors such as omeprazole and esomeprazole because it reduces the actual effect.
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I 76 y.o. - 4 feet 10 inches and 145 lbs. and I had a triple by-pass and mitro valve replacement in 2009. I had a stent placed in my arteries yesterday and I am now on Plavix. My question is can I eat green vegetables, i.e., broccoli, lettuce, peas, etc. while I am on Plavix?

doctor1 MD

In 2013 and 1 yr later, in 2014, I had a TIA. As a result, after the carotid artery check, my doctor put me on plavix 75 mg and lipitor 10 mg. My GI doctor asked me why I was on the medication, and when I told him, he suggested I could accomplish the same thing with a daily aspirin. Is that correct? Secondly, while applying to change my Medicare Supplement coverage, I was turned out because I take Plavix, which I m told is new and industry-wide. Can you advise on this issue?

doctor1 MD

I m male. 60. Caucasian. With a history of C.A.D. I have two stents. I have hypothyroidism that s under control with meds. My high cholesterol is also under control with meds. I take plavix to thin my blood. The last two weeks I ve been having recurring leg cramps, ankle, calf and thigh. Middle of the night and late in the day. I stay hydrated all the time. I also am on a diet and eat 2bananas a day. I m not sure why I m having all these cramps of late

Recent questions on  Omeprazole

doctor1 MD

I have recently developed small patches of watery blisters on both arms at the inside top of the elbow fold. They itch like crazy! I have recently been prescribed Furosemide, Spironolact and Omeprazole. Is it possible the blisters are a side effect of one or more of these drugs?

doctor1 MD

hi,im feeling hungry all the time eventhough ive ate a lot,with my lab test mt triglicerot effectiveides is high,cholesterol an sgpt,my doctor prescribed me a ursodeoxycholic acid,and omeprazole, but it seems meds are not effective for almost 2wks taking it?

doctor1 MD

My boyfriend has been having blood in his bowel movements along with that growling in his stomach and very harsh stomach pains, some belching after having bloody stools he then tries but can not go anymore what can we do as far as over the counter because he will not go to doctor. will prilosec help?

doctor1 MD

Hi, I have been getting pains in my upper abdomen for about 6 weeks now with progressing symptoms.since the pain started I have developed 2 uti s and think I may have another despite treating them each time.I think I may also have thrush.I also get lower abdo pains sometimes and back pain across the middle of my back.all pains vary and sometimes get very severe or they are sharp pains,niggling pains or an achy pain some come and go but I constantly have the achy feeling in my upper abdo. I also sometimes get sharp pains or aches in my kidney area.I have had a scan of my lower and upper abdo but nothing was found except a small kidney stone in each of my kidneys which they didn t seem concerned about.I was taking co-codamol for the pain but as I wasn t very regular my gp gave me laxido to stop me getting constipated.I have also taken antispasmodics and omeprazole and lamoprozle or something similar to the omeprazole but a much stronger dose as I started getting sickness and pretty much black stools.the week prior to this a different gp advised to stop taking all the medicines to see I this made a difference as I was on so many that could be making things worse.before the black stools I had very bad diarrhoea then once that stopped I had black stools.I then got admitted to hospital on the advise of my gp who said I need an endoscopy.the hospital took some blood and found I slight lack of protein in my blood and more importantly eosinophilia.I do not have any known allergies and I have only been to Ibiza,Spain in the past 2 years.they did an xray of my chest and abdo.chest was clear and abdo showed I had a foecal impaction in my splenic something or other.I am currently waiting on some test results from a stool sample...which happens to now have fresh blood in it...a new symptom I have had since being discharged.I have also been sick quite alot and I keep finding stringy bits of blood in that to.I advised both my gp and the nurse at the hospital who took my stool sample who just told me not to worry.with all these symptoms which are getting worse and there seem to be more and more as the weeks go on I am getting extremly worried and do not know what to think or do.I now have to wait a month for the endoscopy I was tol I need now by my gp but due to the wonderful nhs and lack of beds they sent me home without one!they also want to do a biopsy of my colon with a colonoscopy as well.I just don t know if all these symptoms are linked some how or if I have many ailments but I find it increasingly worrying an I keep thinking iv got cancer and if it is serious but I keep getting fobbed off what if it is too late?please help as I am so scared and don t want to leave my husband and children behind if it is serious!

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart from that I’m healthy and run 60km on average per week including competitive races I have been...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT PINPOINT ANYTHING THAT I HAVE EATEN OR DONE THAT WOULD CONTRIBUTE TO THE ISSUE. I HAVE ALSO EXPERIENCED A...